Alert archive / California / Frost Advisories in 2013
Frost Advisory 6, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 17, 2013, 3:00 PM PDT. It took effect at Mar 18, 2013, 4:00 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2013, 3:00 PM PDT (22:00 UTC)
- In effect from
- Mar 18, 2013, 4:00 AM PDT
- Expired
- Mar 18, 2013, 8:42 AM PDT
- In force
- 5 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
940 WWUS76 KEKA 172200 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 300 PM PDT SUN MAR 17 2013 CAZ001>003-076-181100- /O.NEW.KEKA.FR.Y.0006.130318T1100Z-130318T1500Z/ REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- MENDOCINO INTERIOR- 300 PM PDT SUN MAR 17 2013 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM PDT MONDAY. * TEMPERATURES...MINIMUM TEMPERATURES IN THE LOWER TO MID 30S EARLY MONDAY MORNING. * LOCATIONS...COASTAL/INTERIOR DEL NORTE...COASTAL/INTERIOR HUMBOLDT...AND COASTAL/INTERIOR MENDOCINO. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
3 follow-up statements
279 WWUS76 KEKA 180446 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 946 PM PDT SUN MAR 17 2013 CAZ001>003-076-181500- /O.CON.KEKA.FR.Y.0006.130318T1100Z-130318T1500Z/ REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- MENDOCINO INTERIOR- 946 PM PDT SUN MAR 17 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM MONDAY... * TEMPERATURES...MINIMUM TEMPERATURES IN THE LOWER TO MID 30S EARLY MONDAY MORNING. * LOCATIONS...COASTAL/INTERIOR DEL NORTE...COASTAL/INTERIOR HUMBOLDT...AND COASTAL/INTERIOR MENDOCINO. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
403 WWUS76 KEKA 181005 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 305 AM PDT MON MAR 18 2013 CAZ001>003-076-181600- /O.EXT.KEKA.FR.Y.0006.130318T1100Z-130318T1600Z/ REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- MENDOCINO INTERIOR- 305 AM PDT MON MAR 18 2013 ...FROST ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... THE FROST ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING. * TEMPERATURES...MINIMUM TEMPERATURES IN THE LOWER TO MID 30S THIS MORNING. * LOCATIONS...COASTAL/INTERIOR DEL NORTE...COASTAL/INTERIOR HUMBOLDT...AND COASTAL/INTERIOR MENDOCINO. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO KEEP PROTECTING SENSITIVE VEGETATION. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
801 WWUS76 KEKA 181542 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 842 AM PDT MON MAR 18 2013 CAZ001>003-076-181645- /O.CAN.KEKA.FR.Y.0006.000000T0000Z-130318T1600Z/ REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- MENDOCINO INTERIOR- 842 AM PDT MON MAR 18 2013 ...FROST ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 17, 2:58 PM PDT, 2 minutes earlier.
Area forecast discussion, Mar 17, 2:58 PM PDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
258 PM PDT SUN MAR 17 2013
.SYNOPSIS...AN UPPER LEVEL RIDGE WILL MAINTAIN DRY WEATHER
THROUGH MON. A STORM SYSTEM WILL BRING A CHANCE OF RAIN
TUE THROUGH WED. DRY WEATHER IS EXPECTED TO RETURN ON THU.
&&
.DISCUSSION...HIGH PRES AND DRYING NORTH WINDS DOMINATED
WEATHER CONDITIONS TODAY AFTER A FAIRLY WEAK FRONT MOVED
THROUGH LAST NIGHT. A SLIGHTLY COOLER/DRIER AIR MASS TONIGHT WILL
ALLOW TEMPS TO FALL INTO THE LOWER TO MID 30S. THIS SHOULD RESULT
IN AREAS OF FROST BY EARLY MONDAY MORNING IN MOST ALL ZONES. IR
IMAGERY DID SHOW SOME MID/HI CLOUDS COMING UP FROM THE SW. THE
NAM12...GFS AND ECMWF ALL SHOW INCREASING HIGH LEVEL MOISTURE
TONIGHT INTO MONDAY MORNING. HIGH LEVEL CLOUDS SHOULD BE MOSTLY
THIN TONIGHT BUT WILL STILL COUNTERACT THE LONG-WAVE COOLING. WITH
THE HIGH CLOUDS AND LINGERING LOW LEVEL MOISTURE...AN ADVISORY FOR
FROST LOOKS FAIRLY MARGINAL. IT WILL TAKE ALL NIGHT FOR TEMPERATURES
TO FALL TO 36F OR LESS NEAR THE COAST. IF THICKER CLOUDS COME IN
RIGHT BEFORE DAYBREAK...THE FROST ADVISORY WILL NEED TO BE CANCELED.
NAM12 DOES KEEP THE BULK OF MOISTURE JUST OFFSHORE TIL 12Z OR SO.
THUS WILL HOIST A FROST ADVISORY FOR ALL ZONES EXCEPT THE UPPER
TRINITY RIVER ZONE.
A NEW STORM SYSTEM WILL IMPACT THE REGION TUE AND WED. PRECIP
CHANCES WILL INCREASE TUE MORNING AS A WARM FRONT CLIPS THE
AREA. THE BULK OF THE RAIN WILL OCCUR AHEAD OF AND ALONG THE COLD
FRONT TUE NIGHT INTO WED. QPF AMOUNTS WITH THIS SYSTEM WILL
GENERALLY RANGE FROM 0.5-1.5 INCHES WITH LOCALIZED AMOUNTS UP TO
2.5 INCHES ON THE MOUNTAIN TOPS. PRECIP WILL TRANSITION TO SHOWERS
BEHIND THE FRONT WED AND TAPER OFF WED NIGHT. SNOW LEVELS WILL
REMAIN AROUND 6KFT UNTIL THE UPPER TROUGH CROSSES THE FORECAST
AREA WED AFTERNOON/EVENING. SNOW LEVELS ACROSS NORTHERN PORTION OF
THE AREA WILL FALL TO 3000-3500 WED NIGHT...WITH THE BEST DYNAMICS
AND MOISTURE OFF TO THE EAST BY THEN. THUS AN ADVISORY FOR SNOW
DOES NOT APPEAR LIKELY. MODELS WERE IN FAIR AGREEMENT IN ANOTHER
UPPER RIDGE BUILDING OVER THE REGION THU AND FRI...WITH DRY WEATHER
AND ABOVE NORMAL TEMPS EXPECTED. MODELS DIVERGE ON SAT AND SUN.
OLDER RUNS HAVE BEEN DRY...BUT THE NEW GFS ENSEMBLE INDICATE THE
POSSIBILITY OF A WEAK FRONT AND LIGHT RAIN NEXT SAT/SAT NIGHT.
THUS A SLIGHT CHANCE OF RAIN SEEMS APPROPRIATE AT THIS TIME.
&&
.AVIATION...SUBSIDENCE ASSOCIATED WITH HIGH PRESSURE BUILDING IN
OVER THE WEST COAST HAS BROUGHT VFR CONDITIONS TO THE AREA TODAY. AS
OF 20Z...HIGH CLOUDS WERE MOVING OVERHEAD WITH JUST SOME RESIDUAL
STRATUS LEFT OVER COASTAL MOUNTAINS. GUSTY NORTH WINDS FOUND ALONG
THE COAST TODAY WILL SUBSIDE AFTER SUNSET TONIGHT. EXPECT MAINLY VFR
CONDITIONS TONIGHT ALONG THE COAST AS LIGHT OFFSHORE FLOW AND A
RELATIVELY DRY BOUNDARY LAYER SHOULD HELP INHIBIT WIDESPREAD COASTAL
CLOUD/FOG DEVELOPMENT. REGARDLESS...THINK THAT THERE WILL BE SOME
LOW CLOUDS THAT FORM AROUND HUMBOLDT BAY AND THE EEL RIVER VALLEY
AND HAVE ADDED A SCATTERED IFR DECK AT KACV TO ACCOUNT FOR THIS.
ELSEWHERE...VFR WILL PREVAIL THROUGH THE TAF PERIOD. STP
&&
.MARINE...HIGH PRESSURE CONTINUES TO BUILD INTO THE AREA TODAY
THUS INCREASING NORTHERLY WINDS AND STEEP SHORT PERIOD SEAS ARE BEING
OBSERVED. SEAS LOOK TO PEAK AROUND 10 FEET IN THE SOUTHERN WATERS
AND 7 TO 8 FEET IN THE NORTHERN WATERS. THE WINDS WILL DIMINISH
ON MONDAY AS THE NEXT SYSTEM APPROACHES THE AREA. MONDAY NIGHT INTO
TUESDAY MORNING WINDS WILL BECOME SOUTHERLY AND INCREASE THROUGHOUT
THE DAY. ANTICIPATING A BRIEF PERIOD OF GALES TUESDAY AFTERNOON INTO
THE EVENING WITH PEAK WINDS JUST AHEAD OF THE FRONT SOMEWHERE NEAR
06Z (11 PM). HAVE ISSUED A GALE WATCH FOR THE NORTHERN OUTER WATERS
DURING THIS PERIOD. SEAS WILL COME UP QUICKLY WITH THIS WINDS AND
DROP QUICKLY BEHIND THE FRONT. BEHIND THE FRONT ON WEDNESDAY MODELS
ARE IN GOOD AGREEMENT ON HIGH PRESSURE BUILDING BACK INTO THE AREA.
THIS WILL BRING A RETURN TO NORTHERLY WINDS. WINDS LOOK TO PEAK NEAR
GALE FORCE ON THURSDAY. THE SWAN MODEL IS BRINGING SEAS OF 10 TO 12
FEET AT 11 SECONDS WEDNESDAY NIGHT AND THURSDAY AHEAD OF THE
STRONGEST WINDS. THESE LOOK TO BE A BIT OVERDONE...SO HAVE CLIPPED
THEM BACK A BIT. THIS WILL NEED TO WATCHED IN FUTURE RUNS TO
DETERMINE IF THEY CONTINUE TO BE THIS STRONG. MKK/JT
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...FROST ADVISORY FROM 4 AM TO 8 AM PDT MONDAY CAZ001>003-076.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL
3 AM PDT MONDAY PZZ450-455-470.
SMALL CRAFT ADVISORY UNTIL 9 AM PDT MONDAY PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Mar 17, 4:40 AM PDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 440 AM PDT SUN MAR 17 2013 CAZ001>004-076-181145- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 440 AM PDT SUN MAR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 8:59 PM PDT | Small Craft Advisory | EKA | 42 hr | |
| Mar 17, 3:28 PM PDT | Gale Watch | EKA | 23 hr |
Nearby
Frost Advisories in California, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.